Mechanism for part or whole recovery

In the case of people whose symptoms have got better or have got to what is assumed to be full recovery, what is the likely reason for it? That their bodies have adapted to a different hormonal process or that the hormonal process has part / wholly recovered to previous levels?

I guess if we could reliably answer your question, we’d be at a stage where we fully understand the problem. As this is not the case yet, it really depends what “theory” angle one is coming from. Based on what has been found so far at the research level, it is looking like lowering dht while on fin caused a persistent overexpression of the androgen receptor, likely through some epigenetic mechanism. To me, AR overexpression is also the only plausible explanation as to why people crash, eg. because returning DHT after quitting finasteride overloads our endocrine system due to overexpressed AR. It would also explain why bad pfs cases get worse when supplementing androgens or after orgasm. Guys like me will even get worse after a little excercise these days, and I used to lift a lot of weights.

In a normal context, when DHT returns, AR levels would go down again. I can only imagine that with some lucky ones, this mechanism is still working to some degree, albeit much much slower. With them, as AR levels gradually return to baseline, they then feel better again. This could be happening naturally, i.e. completely unrelated to any therapies that the individual may be following. On the other hand, maybe the individuals’ therapy is somehow supporting this return to baseline. We can only speculated about that at this point.

Given what I wrote in my the first paragraph, it would make sense that guys who take substances that lower either T/DHT or AR will - at least temporarily - feel better. We are seeing this people feeling better after taking natural 5ARi’s such as Zinc, or chemical ones such finasteride, dutasteride or even RU486 (*Ella"). I found that when researching the biological properties of things that make our users feel better, they are almost always in some way inhibiting AR action, either directly or indirectly by inhibiting 5AR. This, of course, is a very dangerous and potentially short lived route, given that we got into this mess by taking antiandrogenic substances in the first place. What I do not know at this point, is if there are guys who fully and finally recovered by taking antiandrogenic substances. However, I do know of guys who got hurt badly by taking such substances.

3 Likes

Thanks for your reply, Awor.

Is there a test that could reliably asses functionality of these systems? If we could test those who feel that their condition has got better and stabilised for a period of time defined as significant could we start to gain more insight?

I’m wondering if the forum could recommend a course of action where testing could take place soon after development of symptoms and subsequently if a member feels recovered, the tests could be repeated, leading to more insight? Or are we at a stage where tests can’t really reveal the important detail?

AWOR, if the likely reason for issues is AR overexpression, would it not be sensible for the PFS foundation to direct resources towards investigating mechanisms which bring about a reduction in AR expression? For instance the substance Sulforaphane has been shown to degrade AR. This could be done using rats who have been modified to have AR overexpression as per previous studies.

Clearly this appears to be a lasting solution which tackles the root cause of the problem as opposed to reducing androgens to avoid overstimulation due to excess of receptors.

1 Like

can this overexpression occur after only a few doses? how is that possible?

I think there was also found that 5AR is impaired and not working properly, how does that fit in the picture?

before starting fina I had very high DHT levels to the point it was causing me anxiety, unbearable libido and I was always stuck on fight or flight mode due to adrenaline. After taking fin for only 5 days in a very low dose and stopping I “crashed” with a very sharp prostate sting and afterwards my DHT levels plummeting to very low levels. My facial fat wasted, my muscles wasted, my bones hurt and i feel like my skeleton shrunk and my genitals look shaggy and deflated. After 6 months my body looks feminine and my DHT is still low. Doesnt this imply that my 5ar2 is fried?